Alert archive / Georgia / Red Flag Warnings in 2010

Red Flag Warning 33, NWS Tallahassee, FL

March 5, 201016 counties in Florida; 26 counties in Georgia; 5 counties in Alabama

NWS Tallahassee, FL issued this red flag warning at Mar 5, 2010, 1:01 PM CST for 16 counties in Florida; 26 counties in Georgia; 5 counties in Alabama. It took effect at Mar 6, 2010, 10:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 5, 2010, 1:01 PM CST (19:01 UTC)
In effect from
Mar 6, 2010, 10:00 AM CST
Expired
Mar 6, 2010, 7:00 PM CST
In force
9 hr
Issued by
NWS Tallahassee, FL
All 47 counties

Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2010-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2010-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -61 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1209 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-61 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

114 
WWUS82 KTAE 051901
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
201 PM EST FRI MAR 5 2010

...RED FLAG WARNING REMAINS IN EFFECT FOR SOUTHWEST AND SOUTH
CENTRAL GEORGIA...SOUTHEAST ALABAMA...AND THE FLORIDA BIG BEND AND
PANHANDLE FOR LOW RELATIVE HUMIDITY THIS AFTERNOON...

...RED FLAG WARNING ALSO IN EFFECT FOR THE SAME REGION FOR
SATURDAY AFTERNOON FOR LOW RELATIVE HUMIDITY...

.A VERY DRY AIRMASS WILL REMAIN IN PLACE THROUGH THIS WEEKEND.
DAYTIME HEATING WILL COMBINE WITH THIS DRY AIR TO PRODUCE VERY LOW
RELATIVE HUMIDITY. 

FLZ007>019-026>029-034-061130-
/O.UPG.KTAE.FW.A.0030.100306T1600Z-100307T0100Z/
/O.NEW.KTAE.FW.W.0033.100306T1600Z-100307T0100Z/
/O.CON.KTAE.FW.W.0032.000000T0000Z-100306T0000Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
201 PM EST FRI MAR 5 2010 /101 PM CST FRI MAR 5 2010/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM EST /10 AM CST/ TO 8 PM
EST /7 PM CST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 8 PM
EST /7 PM CST/ SATURDAY. A RED FLAG WARNING REMAINS IN EFFECT
UNTIL 7 PM EST /6 PM CST/ THIS EVENING. 

THE RELATIVE HUMIDITY WILL REMAIN BELOW 35 PERCENT UNTIL LATE THIS
AFTERNOON OR EARLY EVENING. IT WILL AGAIN DROP BELOW 35 PERCENT BY
NOON SATURDAY...AND REMAIN BELOW THIS CRITICAL LEVEL UNTIL LATE
AFTERNOON OR EARLY EVENING.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

ALZ065>069-GAZ120>131-142>148-155>161-061130-
/O.UPG.KTAE.FW.A.0030.100306T1800Z-100306T2300Z/
/O.NEW.KTAE.FW.W.0033.100306T1800Z-100306T2300Z/
/O.CON.KTAE.FW.W.0032.000000T0000Z-100305T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
201 PM EST FRI MAR 5 2010 /101 PM CST FRI MAR 5 2010/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM
EST /5 PM CST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST
/5 PM CST/ SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM
CST/ THIS EVENING. 

THE RELATIVE HUMIDITY WILL REMAIN BELOW 25 PERCENT UNTIL LATE THIS
AFTERNOON. IT WILL DROP BELOW 25 PERCENT AGAIN BY EARLY AFTERNOON
SATURDAY...AND REMAIN BELOW THIS CRITICAL LEVEL UNTIL LATE
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

FOURNIER
3 follow-up statements
214 
WWUS82 KTAE 060049
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
749 PM EST FRI MAR 5 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/
TO 8 PM EST /7 PM CST/ SATURDAY FOR ALL OF THE EASTERN FLORIDA
PANHANDLE AND FLORIDA BIG BEND...

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EST /NOON CST/ TO
6 PM EST /5 PM CST/ SATURDAY FOR ALL OF SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...

.A VERY DRY AIRMASS WILL REMAIN IN PLACE THROUGH THIS WEEKEND.
DAYTIME HEATING WILL COMBINE WITH THIS DRY AIR TO PRODUCE VERY
LOW RELATIVE HUMIDITY EACH DAY.

FLZ007>019-026>029-034-061200-
/O.CON.KTAE.FW.W.0033.100306T1600Z-100307T0100Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
749 PM EST FRI MAR 5 2010 /649 PM CST FRI MAR 5 2010/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/
TO 8 PM EST /7 PM CST/ SATURDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/
TO 8 PM EST /7 PM CST/ SATURDAY. 

THE RELATIVE HUMIDITY WILL DROP BELOW 35 PERCENT BY NOON
SATURDAY...AND REMAIN BELOW THIS CRITICAL LEVEL UNTIL THE
EARLY EVENING HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

ALZ065>069-GAZ120>131-142>148-155>161-061200-
/O.CON.KTAE.FW.W.0033.100306T1800Z-100306T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
749 PM EST FRI MAR 5 2010 /649 PM CST FRI MAR 5 2010/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EST /NOON CST/ TO
6 PM EST /5 PM CST/ SATURDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EST /NOON CST/ TO
6 PM EST /5 PM CST/ SATURDAY. 

THE RELATIVE HUMIDITY WILL DROP BELOW 25 PERCENT BY EARLY
AFTERNOON SATURDAY...AND REMAIN BELOW THIS CRITICAL LEVEL
THROUGH THE LATE AFTERNOON HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

14-MROCZKA
269 
WWUS82 KTAE 061001
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
501 AM EST SAT MAR 6 2010

...A RED FLAG WARNING IS NOW IN EFFECT FROM 2 PM EST /1 PM CST/ 
THIS AFTERNOON TO 6 PM EST /5 PM CST/ THIS EVENING FOR ALL OF 
SOUTHEAST ALABAMA AND SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO 
EXPECTED LONG DURATIONS OF CRITICAL RELATIVE HUMIDITIES...

...A FIRE WEATHER WATCH IS NOW IN EFFECT FOR SUNDAY AFTERNOON FOR 
POSSIBLE LONG DURATIONS OF CRITICAL RELATIVE HUMIDITIES...

...A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ 
THIS MORNING TO 8 PM EST /7 PM CST/ THIS EVENING FOR ALL OF THE 
FLORIDA BIG BEND AND PANHANDLE DUE TO EXPECTED LONG DURATIONS OF 
CRITICAL RELATIVE HUMIDITIES...

...A FIRE WEATHER WATCH IS NOW IN EFFECT SUNDAY AFTERNOON DUE TO 
EXPECTED LONG DURATIONS OF CRITICAL RELATIVE HUMIDITIES...

.A VERY DRY RIDGE OF CANADIAN HIGH PRESSURE WILL CONTINUE TO
DOMINATE THE REGION THROUGHOUT THE WEEKEND WITH AFTERNOON
TEMPERATURES GRADUALLY MODERATING BACK TOWARDS MORE TYPICAL VALUES
FOR THIS TIME OF YEAR. DEWPOINTS WILL ALSO RISE SLIGHTLY AS THIS
AIR MASS SLOWLY MODIFIES...BUT THESE MODIFICATIONS WILL BASICALLY
JUST OFFSET EACH OTHER AND ALLOW FOR THE VERY DRY AFTERNOON
CONDITIONS TO CONTINUE. ON SUNDAY AFTERNOON...HOWEVER...4 HOUR
DURATIONS OF SUB 25 PERCENT RELATIVE HUMIDITY MAY BE A LITTLE MORE
DIFFICULT TO COME BY...SO WHILE THE WATCH FOR FLORIDA WILL ALMOST
CERTAINLY BE UPGRADED TO A WARNING THIS AFTERNOON...THE WATCH MAY
BE LEFT IN PLACE FOR ALABAMA AND GEORGIA UNTIL ADDITIONAL GUIDANCE
CAN CONFIRM OR DENY THE DRY CONDITIONS. BY EARLY NEXT WEEK...THE
RIDGE OF HIGH PRESSURE WILL MOVE OFFSHORE...WITH MOISTURE AND RAIN
CHANCES ON THE INCREASE. IN FACT...AFTER SUNDAY...NO RED FLAG
CONDITIONS ARE EXPECTED FOR THE ENTIRETY OF NEXT WEEK.


ALZ065>069-GAZ120>131-142>148-155>161-062300-
/O.NEW.KTAE.FW.A.0031.100307T1900Z-100307T2300Z/
/O.EXT.KTAE.FW.W.0033.100306T1900Z-100306T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
501 AM EST SAT MAR 6 2010 /401 AM CST SAT MAR 6 2010/

...THE RED FLAG WARNING IS NOW IN EFFECT FROM 2 PM EST /1 PM CST/
THIS AFTERNOON TO 6 PM EST /5 PM CST/ THIS EVENING...

...A FIRE WEATHER WATCH IS NOW IN EFFECT ON SUNDAY AFTERNOON...

THE RELATIVE HUMIDITY WILL DROP BELOW 25 PERCENT BY EARLY AFTERNOON
SATURDAY...AND REMAIN BELOW THIS CRITICAL LEVEL THROUGH THE LATE
AFTERNOON HOURS.

ALTHOUGH RELATIVE HUMIDITY BELOW 25 PERCENT IS EXPECTED ONCE AGAIN 
ON SUNDAY AFTERNOON...4 HOUR DURATIONS WILL BE MARGINAL AND THE
WATCH MAY BE ALLOWED TO CONTINUE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

FLZ007>019-026>029-034-062300-
/O.NEW.KTAE.FW.A.0031.100307T1700Z-100307T2300Z/
/O.CON.KTAE.FW.W.0033.100306T1600Z-100307T0100Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
501 AM EST SAT MAR 6 2010 /401 AM CST SAT MAR 6 2010/

...A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/
THIS MORNING TO 8 PM EST /7 PM CST/ THIS EVENING...

...A FIRE WEATHER WATCH IS NOW IN EFFECT ON SUNDAY AFTERNOON...

THE RELATIVE HUMIDITY WILL DROP BELOW 35 PERCENT BY NOON
SATURDAY...AND REMAIN BELOW THIS CRITICAL LEVEL UNTIL THE EARLY
EVENING HOURS...AND THIS IS EXPECTED TO HAPPEN ONCE AGAIN ON 
SUNDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

17-GOULD
047 
WWUS82 KTAE 061906
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
206 PM EST SAT MAR 6 2010

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL EARLY THIS EVENING
FOR NORTHWEST FLORIDA...SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA
DUE TO LONG DURATIONS OF CRITICAL RELATIVE HUMIDITIES...

...A RED FLAG WARNING IS NOW IN EFFECT SUNDAY AFTERNOON FROM 12 PM
EST /11 AM CST/ TO 6 PM EST /5 PM CST/ FOR NORTHWEST FLORIDA...
SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA DUE TO EXPECTED LONG
DURATIONS OF CRITICAL RELATIVE HUMIDITIES...

.EXPECT THE DRY CONDITIONS TO PERSIST THROUGH MONDAY AS HIGH
PRESSURE REMAINS IN CONTROL. WINDS AND DISPERSIONS WILL REMAIN ON
THE LOW SIDE. LONG DURATIONS OF VERY LOW RELATIVE HUMIDITY
THROUGH THE LATE MORNING AND AFTERNOON PERIODS THROUGH MONDAY WILL
LEAD TO RED FLAG CONDITIONS ACROSS THE TRI-STATE AREA EACH
AFTERNOON. MOISTURE WILL BEGIN TO INCREASE THROUGH THE MID-WEEK
PERIOD AS A COLD FRONT APPROACHES AND MOVES THROUGH THE AREA.

FLZ007>019-026>029-034-070100-
/O.UPG.KTAE.FW.A.0031.100307T1700Z-100307T2300Z/
/O.NEW.KTAE.FW.W.0034.100307T1700Z-100307T2300Z/
/O.CON.KTAE.FW.W.0033.000000T0000Z-100307T0100Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
206 PM EST SAT MAR 6 2010 /106 PM CST SAT MAR 6 2010/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EST /7 PM CST/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON EST /11 AM CST/ TO 6 PM
EST /5 PM CST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON EST /11 AM CST/ TO 6 PM
EST /5 PM CST/ SUNDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL
8 PM EST /7 PM CST/ THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

ALZ065>069-GAZ120>131-142>148-155>161-070100-
/O.UPG.KTAE.FW.A.0031.100307T1900Z-100307T2300Z/
/O.NEW.KTAE.FW.W.0034.100307T1700Z-100307T2300Z/
/O.CON.KTAE.FW.W.0033.000000T0000Z-100306T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
206 PM EST SAT MAR 6 2010 /106 PM CST SAT MAR 6 2010/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON EST /11 AM CST/ TO 6 PM
EST /5 PM CST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON EST /11 AM CST/ TO 6 PM
EST /5 PM CST/ SUNDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL
6 PM EST /5 PM CST/ THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 5, 7:50 AM CST, 5 hours 11 minutes earlier.

Area forecast discussion, Mar 5, 7:50 AM CST, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
850 AM EST FRI MAR 5 2010

.DISCUSSION...12 UTC SURFACE ANALYSIS SHOWS A 1026 MB HIGH CENTERED
ACROSS THE MISSOURI BOOTHEEL IN ASSOCIATION WITH A LARGER
NORTH-SOUTH RIDGE AXIS ACROSS THE MISSISSIPPI RIVER VALLEY. A COLD
AND DRY AIRMASS IS CENTERED UNDER THIS RIDGE FROM THE GREAT LAKES
SOUTHWARD TO THE NORTHERN GULF COAST. TEMPERATURES THIS MORNING
ACROSS THE REGION DROPPED INTO THE UPPER 20S TO LOWER 30S...WITH ALL
BUT OUR COASTAL SITES DROPPING BELOW THE FREEZING MARK. SO FAR...THE
TALLAHASSEE REGIONAL AIRPORT LOOKS TO HAVE BEEN OUR COLDEST SITE
WITH A LOW TEMPERATURE OF 26 DEGREES.

UPPER AIR DATA FROM 12 UTC AND VAPOR IMAGERY SHOW THE LARGE RIDGE
OVER THE CENTRAL PART OF THE COUNTRY FLANKED BY TWO UPPER LOWS. THE
SUB-TROPICAL JET BENEATH THIS RIDGE IS PULLING IN SOME PACIFIC
MOISTURE TO THE GULF...WHICH IS BRINGING A FEW CLOUDS (CIRRUS)
ACROSS THE REGION. WITH THE EAST COAST UPPER LOW PROGGED TO DROP
SOUTHWARD LATER TODAY...MUCH OF THIS CLOUD COVER SHOULD BE PUSHED
CLOSER TO CENTRAL AND SOUTHERN FLORIDA.

THE KTAE 12 UTC SOUNDING SHOWS GRADUAL MOISTENING AT ALL LEVELS WITH
OVERALL TEMPERATURE CHANGE IN THE LAST 24 HOURS IN THE LOWEST 3KM
FINALLY IN THE POSITIVE TERRITORY. LIGHTER NORTH TO NORTHWEST WINDS
SHOW THAT THE MAGNITUDE OF ANY COLD ADVECTION IS RATHER LOW...THUS
THIS SHOULD NOT PROVIDE MUCH OFFSET TO THE WARM EARLY MARCH
SUNSHINE.

LATEST MODEL FORECASTS SHOW TEMPERATURES PRIMARILY IN THE LOWER 60S
BY AFTERNOON UNDER MOSTLY SUNNY SKIES. THIS IS ALL HANDLED WELL IN
THE CURRENT FORECAST...AND NO SIGNIFICANT CHANGES ARE ANTICIPATED AT
THIS TIME. HAVE A GREAT DAY!

&&

.AVIATION...UNLIMITED VIS/CIGS WILL CONTINUE INTO TONIGHT...UNLESS
THERE ARE ANY LARGE FIRES/SMOKE PLUMES NEAR A TERMINAL. N-NW WINDS
OF 5 TO 10 KT TODAY...BECOMING CALM TONIGHT.

&&

.MARINE...WINDS REMAINED GENERALLY AROUND 15 KNOTS OVERNIGHT AND
HAVE CONTINUED THEIR SLOW DECREASE THIS MORNING. NO HEADLINES WILL
BE NEEDED TODAY AS WINDS AND SEAS FURTHER DECLINE.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

AL...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM CST TODAY
     ALL ZONES.

     FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON ALL ZONES.

GA...RED FLAG WARNING FROM 2 PM TO 6 PM EST TODAY ALL ZONES.

     FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON ALL ZONES.

FL...RED FLAG WARNING IN EFFECT FROM NOON EST /11 AM CST/ TO 7 PM
     EST /6 PM CST/ TODAY ALL ZONES.

     FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON ALL ZONES.

GM...NONE.

&&

AVIATION...FOURNIER
REST OF DISCUSSION...GODSEY
Hazardous weather outlook, Mar 5, 1:26 AM CST, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
226 AM EST FRI MAR 5 2010

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-061100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
226 AM EST FRI MAR 5 2010 /126 AM CST FRI MAR 5 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
AFTER ANOTHER LIGHT FREEZE AND COLD START TO THE DAY ACROSS THE
REGION THIS MORNING...TEMPERATURES WILL MODERATE INTO THE UPPER
50S TO THE LOWER 60S ACROSS MOST AREAS BY THIS AFTERNOON.
UNFORTUNATELY...HOWEVER...WITH THE RIDGE OF CANADIAN HIGH PRESSURE
EXPECTED TO BE FIRMLY ENTRENCHED ACROSS THE REGION TONIGHT...YET
ANOTHER WIDESPREAD LIGHT FREEZE IS EXPECTED...WITH LOWS GENERALLY
IN THE UPPER 20S TO THE LOWER 30S AWAY FROM THE COAST. THEREFORE
...ANOTHER FREEZE WARNING WILL LIKELY BE NEEDED LATER TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THE GOOD NEWS FOR THE UPCOMING WEEKEND IS THAT THE CANADIAN HIGH
PRESSURE SYSTEM WILL CONTINUE TO MODERATE IN THE WARM EARLY MARCH
SUNSHINE...WHICH WILL ALLOW HIGH TEMPERATURES TO GRADUALLY GET
BACK TO CLOSE TO NORMAL LEVELS FOR THIS TIME OF YEAR. HIGHS ON
SATURDAY COULD REACH THE MID 60S IN SOME LOCATIONS AND EVEN THE
UPPER 60S TO AROUND 70 BY SUNDAY AFTERNOON IN THE WARMER SPOTS. ON
THE FLIP SIDE...MORE CLEAR AND COLD NIGHTS ARE EXPECTED FOR EACH
MORNING...AND IT IS VERY POSSIBLE THAT FREEZE WARNINGS WILL ONCE
AGAIN BE REQUIRED AWAY FROM THE COAST FOR BOTH WEEKEND LATE NIGHTS
AND EARLY MORNINGS. BY MONDAY...LOWS SHOULD FINALLY CLIMB ABOVE
THE FREEZING POINT...AND HIGH TEMPERATURES FOR THE EARLY TO MIDDLE
PART OF NEXT WEEK COULD FINALLY BREAK INTO THE LOWER TO MID 70S.
THE NEXT CHANCE OF RAIN STILL LOOKS LIKE IT WILL BE IN THE
WEDNESDAY TO THURSDAY TIME FRAME...BUT MODEL DIFFERENCES IN TIMING
AND INTENSITY OF THIS NEXT SYSTEM ARE STILL TOO GREAT TO SET IN
STONE AT THIS TIME. HOWEVER...IF THE LATEST 00 UTC RUN OF THE
ECMWF IS CORRECT...A SEVERE WEATHER THREAT COULD NOT BE RULED OUT
FOR THURSDAY...SO STAY TUNED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

17-GOULD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 9:26 PM CSTRiver Flood WarningTAECalhoun, Franklin, Gulf, Liberty4 days
Mar 5, 1:30 PM CSTFreeze WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more18 hr

Nearby

Red Flag Warnings in Georgia, 2010Red Flag Warnings in Florida, 2010Red Flag Warnings in Alabama, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.